Texas, 2024Hail and Damaging Winds in Texas, March 15 to 17, 2024
March 15 to 17, 2024 · NWS HGX · 34 events in 5 counties and zones
Several rounds of severe thunderstorms produced numerous reports of large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of severe thunderstorms produced numerous reports of large hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 15, 11:47 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 15, 11:47 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1247 PM CDT Fri Mar 15 2024
...New AVIATION...
.SHORT TERM...
(Today through Saturday Night)
Issued at 307 AM CDT Fri Mar 15 2024
A potentially active short-term is expected with the approach/pass-
age/stalling of a cold front as well as weak shortwave activity at
the upper levels.
Warm/muggy weather this morning will transition to more warm/muggy
weather this afternoon but with increasing rain chances across our
northern FA (stretching from the Brazos Valley to the Piney Woods)
as the next cold front begins moving into the region. Abundant low
level moisture along with daytime heating(increasing instability)/
favorable shear should lead to the development of thunderstorms a-
long/near the front. Some storms could be strong or severe as they
track into the area from west later this afternoon. But that being
said, SPC has shrunk the Slight Risk area (level 2 of 5) a bit for
our W/NW counties in their Day 1 outlook. However, a Marginal Risk
(level 1 of 5) will remain in place through today/tonight for much
of SE TX. The primary threat with these storms will be large hail.
In addition to the severe weather threat, there is also the threat
for excessive rainfall with this activity later this afternoon and
continuing tonight (and through Sat/Sun). And much like the severe
potential, WPC has trimmed the Slight Risk area (level 2 of 4) for
today/tonight, to only western portions of the CWA. Elsewhere, the
Marginal Risk (level 1 of 4) will continue.
With the stalled cold front across SE TX (likely just inland/along
the coast), Sat could be a rather wet day. The potential for heavy
rain and flooding will depend a lot on what happens today/tonight
(to some extent) but conditions do remain favorable for the devel-
opment of additional activity tomorrow and tomorrow night. There's
still uncertainty with regards to timing/location for the heaviest
rains per the track of the embedded disturbances in the flow aloft
(from around the base of the closed upper low lingering just south
of the Four Corners). WPC has almost all of SE TX in a Slight Risk
for excessive rain for Sat/Sat night. 41
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 307 AM CDT Fri Mar 15 2024
The wet pattern that will dominate the upcoming weekend is
expected to continue into Sunday as the slowly advancing frontal
boundary continues to push offshore while a developing weak
surface trough along the coast continues to advance towards the
Central Gulf. The midlevel pattern will continue to be
characterized by the passage of several weak shortwaves that
should continue to produce fairly widespread showers and storms.
The slow advance of the boundary should shift the main axis of
rainfall towards the coast, where an additional 1-2 inches of
rainfall are possible on Sunday before a shift to northeast winds
behind the departing front will bring a surge of drier air to the
area. While heavy rainfall will ultimately be limited by a lack of
available SB instability, low-level moisture still remains
abundant and some pockets of locally heavy rain will remain
possible closer to the coast. WPC continues to maintain a Marginal
risk of excessive rainfall for areas along and south of the I-10
corridor for the time being. Severe storm development, while again
not impossible, will also be limited by weaker speed shear and
less SB instability compared to previous days.
As the front advances offshore on Monday, a shift to moderate
northeast winds will put a temporary end to the wet pattern as an
influx of drier air brings a return to more seasonable conditions.
Daytime highs on Monday will struggle to eclipse 70, while clear
skies and steady CAA will drive lows into the 40s to low 50s.
Winds taper off on Tuesday as surface high pressure moves overhead
as highs remain in the 60s, with moisture return underway by
Tuesday night as this surface high shifts into the Central Gulf.
Models currently remain in disagreement for the mid-late week
period. GFS shows a more progressive development of the next upper
low/trough, which in its most recent solution will induce a
coastal low by late Wednesday which could bring our next period of
widespread (and possibly heavy) rain. EC solution, on the other
hand, shows a slower and less potent upper low with most of the
associated rainfall occuring on Thursday. Nonetheless, the pattern
as we head into the middle/end of the upcoming week should be
fairly unsettled with increasing rainfall chances.
Cady
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1243 PM CDT Fri Mar 15 2024
GLS at IFR with limited VSBYs and low CIGs. LBX/IAH both at MVFR
with CIGs. All other sites at VFR this afternoon. Expect SHRA/TSRA
to begin around 19/20Z and continue through around 02Z. Some
thunderstorms could produce large hail with the potential for
significant hail (2"+). Damaging winds will also be possible in
and in the vicinity of thunderstorms. Activity will taper off
closer to midnight from west to east. Chance of rain will return
Saturday morning into the afternoon hours.
&&
.MARINE...
Issued at 307 AM CDT Fri Mar 15 2024
Light to moderate onshore winds continue well into the weekend
ahead of the passage of a cold front on Sunday. Wind speeds will
occasionally approach caution thresholds at times, and periods of
fog development are also possible prior to the frontal passage.
Scattered showers and storms will develop on Friday, and become
more widespread on Saturday and Sunday as the front slowly
advances towards the coast. By late Sunday, the front will advance
offshore with moderate to strong northeast winds developing behind
its passage. This will likely require a Small Craft Advisory
before conditions begin to improve by late Monday/early Tuesday.
Cady
&&
.CLIMATE...
Issued at 636 PM CDT Thu Mar 14 2024
Here are the daily rainfall records (inches/year)for Friday (3/15),
Saturday (3/16) and Sunday (3/17).
College Station Houston Houston Hobby Galveston Palacios
Fri: 2.81/1969 2.06/1974 1.66/1944 1.88/1896 5.15/1993
Sat: 1.84/1979 2.83/1896 2.28/1998 2.71/1944 2.65/1944
Sun: 1.48/1988 2.57/1957 5.00/1957 2.96/1957 1.83/1997
42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 80 64 72 61 / 50 30 80 60
Houston (IAH) 83 67 75 64 / 50 40 50 60
Galveston (GLS) 74 65 71 64 / 30 20 40 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 9 PM CDT this evening for TXZ436>439.
GM...None.
&&
SHORT TERM...41
LONG TERM....Cady
AVIATION...Adams
MARINE...Cady
In the hours before
Special weather statement, Mar 15, 1:09 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
209 PM CDT Fri Mar 15 2024
TXZ195-197-211-152000-
Washington TX-Burleson TX-Austin TX-
209 PM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN AUSTIN...
SOUTHEASTERN BURLESON AND WASHINGTON COUNTIES THROUGH 300 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Top, or 11 miles northeast of La Grange, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brenham, Shelby, Somerville, Burton, Lake Somerville Dam, Lake
Somerville State Park & Trailway, Carmine, Independence, and Quarry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 3020 9674 3024 9674 3025 9672 3025 9669
3030 9664 3030 9666 3049 9643 3019 9617
2999 9659 3008 9663 3011 9663 3013 9665
3015 9665 3016 9669 3015 9671 3014 9677
3016 9679
TIME...MOT...LOC 1909Z 236DEG 29KT 3005 9678
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
03Special weather statement, Mar 15, 1:33 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
233 PM CDT Fri Mar 15 2024
TXZ197-210>212-152000-
Washington TX-Waller TX-Colorado TX-Austin TX-
233 PM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLORADO...
NORTHERN AUSTIN...SOUTHEASTERN WASHINGTON AND WEST CENTRAL WALLER
COUNTIES THROUGH 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Industry, or 15 miles north of Columbus, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brenham, Bellville, Industry, New Ulm, and Frelsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 2996 9657 2999 9659 3027 9626 3003 9607
2979 9654 2990 9662
TIME...MOT...LOC 1933Z 230DEG 25KT 2992 9653
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
03Special weather statement, Mar 15, 1:52 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
252 PM CDT Fri Mar 15 2024
TXZ226-227-152015-
Wharton TX-Fort Bend TX-
252 PM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WHARTON AND
SOUTHWESTERN FORT BEND COUNTIES THROUGH 315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wharton, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wharton, East Bernard, Kendleton, and Hungerford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 2928 9619 2938 9625 2954 9607 2945 9589
2930 9588
TIME...MOT...LOC 1951Z 246DEG 17KT 2936 9603
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, Mar 15, 1:59 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
259 PM CDT Fri Mar 15 2024
TXZ197-211-212-152030-
Washington TX-Waller TX-Austin TX-
259 PM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN AUSTIN...
SOUTHEASTERN WASHINGTON AND NORTHWESTERN WALLER COUNTIES THROUGH 330
PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelby, or 12 miles west of Brenham, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brenham, Shelby, and Burton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 3034 9625 3014 9610 3001 9639 3002 9661
3005 9662 3007 9662 3008 9663 3011 9663
3013 9665 3015 9665
TIME...MOT...LOC 1959Z 250DEG 31KT 3010 9659
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special weather statement, Mar 15, 2:08 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
308 PM CDT Fri Mar 15 2024
TXZ226-227-152045-
Wharton TX-Fort Bend TX-
308 PM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WHARTON AND
SOUTHWESTERN FORT BEND COUNTIES THROUGH 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Beasley, or 7 miles southwest of Rosenberg, moving northeast at 30
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Southwestern Sugar Land, Rosenberg, Richmond, Needville, East
Bernard, Pleak, Fairchilds, Beasley, Kendleton, Greatwood, Cumings,
New Territory, and Hungerford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 2934 9609 2950 9617 2959 9586 2958 9566
2942 9574
TIME...MOT...LOC 2008Z 242DEG 26KT 2947 9590
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
AdamsThunderstorm Wind, Austin
- When
- March 15, 2:15 PM CST
- Where
- Austin County, 2.38 mi SW of Bellville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 29.927, -96.300
A tree was downed and there was a barn that was heavily damaged near the intersection of Mill Creek Road and Kuykendall Road.
Hail, Austin
- When
- March 15, 2:17 PM CST
- Where
- Austin County, 0.6 mi E of Bellville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.950, -96.260
A member of the public observed golf ball-sized hail in Bellville.
Hail, Austin
- When
- March 15, 2:17 PM CST
- Where
- Austin County, 0.6 mi W of Bellville
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 29.950, -96.280
A member of the public reported tennis ball-sized hail in Bellville.
Hail, Austin
- When
- March 15, 2:21 PM CST
- Where
- Austin County, 0.6 mi E of Bellville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.950, -96.260
An mPING user reported golf ball-sized hail in Bellville.
Hail, Fort Bend
- When
- March 15, 2:30 PM CST
- Where
- Fort Bend County, 0.6 mi E of Pleak
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.480, -95.810
A member of the public reported golf ball-sized hail in Pleak.
Hail, Fort Bend
- When
- March 15, 2:56 PM CST
- Where
- Fort Bend County, 2.27 mi NE of Crabb
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 29.550, -95.690
Local media measured quarter-sized hail in the Richmond area.
Thunderstorm Wind, Fort Bend
- When
- March 15, 3:03 PM CST
- Where
- Fort Bend County, 2.4 mi NNW of Booth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.550, -95.670
A large tree, measuring at least 2 feet in diameter, was downed by strong thunderstorm wind gusts in the Greatwood area.
Hail, Fort Bend
- When
- March 15, 3:06 PM CST
- Where
- Fort Bend County, 1.93 mi WNW of Smada
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.580, -95.610
Quarter sized hail was reported.
Hail, Fort Bend
- When
- March 15, 3:10 PM CST
- Where
- Fort Bend County, 1.51 mi SSE of Sugarland
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -95.620
Quarter sized hail was reported.
Hail, Fort Bend
- When
- March 15, 3:17 PM CST
- Where
- Fort Bend County, 1.51 mi SSW of Stafford
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 29.600, -95.580
Ping pong ball sized hail was reported via mPing.
Hail, Fort Bend
- When
- March 15, 3:17 PM CST
- Where
- Fort Bend County, 0.69 mi S of Stafford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.610, -95.570
Quarter sized hail was reported.
Hail, Fort Bend
- When
- March 15, 3:23 PM CST
- Where
- Fort Bend County, 1.39 mi ESE of Missouri City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.610, -95.510
Quarter sized hail was reported via mPing.
Hail, Harris
- When
- March 15, 3:30 PM CST
- Where
- Harris County, 0.92 mi NE of Pierce Jct
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.680, -95.390
Quarter sized hail was reported.
Thunderstorm Wind, Fort Bend
- When
- March 15, 3:40 PM CST
- Where
- Fort Bend County, 2.16 mi SSW of Sugarland
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.590, -95.640
The wind gust occurred at the WeatherFlow station TXSUGAR66.
Hail, Harris
- When
- March 15, 3:45 PM CST
- Where
- Harris County, 1.51 mi SSE of Harrisburg
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 29.680, -95.270
Golf ball sized hail was observed.
Thunderstorm Wind, Harris
- When
- March 15, 3:45 PM CST
- Where
- Harris County, 0.6 mi E of Pierce Jct
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.670, -95.390
The wind gust was measured at a WeatherFlow station.
Thunderstorm Wind, Fort Bend
- When
- March 15, 3:45 PM CST
- Where
- Fort Bend County, 4.09 mi NW of Needville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Local Official
- Coordinates
- 29.440, -95.880
Numerous power lines were downed between Beasley and Needville.
Thunderstorm Wind, Fort Bend
- When
- March 15, 4:18 PM CST
- Where
- Fort Bend County, 2.51 mi ESE of Four Corners
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.360, -95.840
A roof was blown off a house.
Thunderstorm Wind, Brazoria
- When
- March 15, 4:30 PM CST
- Where
- Brazoria County, 1.39 mi ENE of Damon
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.290, -95.730
Numerous trees and power lines were downed along with damage to a metal shed in the Damon area.
Thunderstorm Wind, Harris
- When
- March 15, 4:57 PM CST
- Where
- Harris County, 1.51 mi SSW of Highlands
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 29.800, -95.060
Wind gust occurred at a mesonet station.
Thunderstorm Wind, Brazoria
- When
- March 15, 5:11 PM CST
- Where
- Brazoria County, 0.77 mi ENE of Angleton South Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.155, -95.418
Power lines and trees were downed at the Brazoria County Fairgrounds.
Thunderstorm Wind, Brazoria
- When
- March 15, 5:11 PM CST
- Where
- Brazoria County, Van Pelt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 29.130, -95.430
A large tree that was uprooted knocked down a wood fence.
Thunderstorm Wind, Brazoria
- When
- March 15, 5:15 PM CST
- Where
- Brazoria County, 2.07 mi N of Angleton Cameron Arp
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.200, -95.450
Wind gust was measured using a hand held anemometer.
Thunderstorm Wind, Brazoria
- When
- March 15, 5:15 PM CST
- Where
- Brazoria County, 0.82 mi N of Angleton
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 29.182, -95.430
The weather station at the Angleton Police Department had sustained winds of 53 mph with gusts to 75 mph.
Thunderstorm Wind, Brazoria
- When
- March 15, 5:21 PM CST
- Where
- Brazoria County, 2.51 mi WSW of Van Pelt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.120, -95.470
Wind gust occurred at the Brazoria County Airport ASOS site KLBX.
Hail, Brazoria
- When
- March 15, 5:27 PM CST
- Where
- Brazoria County, 2.07 mi N of Angleton Cameron Arp
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.200, -95.450
Quarter sized hail was reported.
Hail, Brazoria
- When
- March 15, 5:29 PM CST
- Where
- Brazoria County, 2.16 mi NNW of Angleton Bailes Arpt
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.200, -95.410
Golf ball sized hail was reported.
Thunderstorm Wind, Brazoria
- When
- March 15, 6:28 PM CST
- Where
- Brazoria County, 4.48 mi N of Mims
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.145, -95.292
Wind gust occurred at the Brazoria National Wildlife Refuge station BZRT2.
Hail, Fort Bend
- When
- March 16, 1:47 AM CST
- Where
- Fort Bend County, Kendleton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.450, -96.000
Golf ball sized hail was reported.
Hail, Fort Bend
- When
- March 16, 1:59 AM CST
- Where
- Fort Bend County, 0.33 mi WNW of Needville
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 29.402, -95.835
There was widespread tennis ball sized hail neat the intersection of Highway 36 and School Street.
Hail, Fort Bend
- When
- March 16, 2:03 AM CST
- Where
- Fort Bend County, 0.6 mi W of Needville
- Measured
- 2.5 in hail
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 29.400, -95.840
Tennis ball sized hail caused some damage to homes across Needville.
Hail, Brazoria
- When
- March 16, 2:24 AM CST
- Where
- Brazoria County, 2.4 mi NNE of Damon
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 29.310, -95.730
Widespread ping pong sized hail was reported just north of Damon.
Hail, Fort Bend
- When
- March 16, 2:59 AM CST
- Where
- Fort Bend County, 0.69 mi S of Needville
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 29.390, -95.830
Baseball sized hail was reported via mPing.
Hail, Galveston
- When
- March 17, 3:54 AM CST
- Where
- Galveston County, 0.69 mi S of Gilchrist
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 29.510, -94.480
A social media user documented widespread hail in Gilchrist. The maximum hail diameter observed was 1.25 inches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 15 to 17, 2024$1.3 million · 1.75 in hail · 3 events
- Tornadoes and Hail in Mississippi, March 15, 2024$151,000 · EF1 · 11 events
- Tornado and Flash Flooding in Alabama, March 15, 2024$164,000 · EF0 · 33 events
- Damaging Winds in Louisiana, March 15, 2024$26,000 · 52 kt wind · 10 events
- Hail and Damaging Wind in Georgia, March 15, 2024$20,000 · 1.75 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 15, 202454 kt wind · 15 events
- Hail and Damaging Winds in Alabama, March 15, 20241.1 in hail · 11 events
- Heat in Washington, March 15 to 16, 202410 events
- Flash Flooding in Arkansas, March 15, 20247 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 15, 20246 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 15, 20246 events
- Hail and Damaging Wind in Texas, March 15, 20241.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1158863, 1156950, 1156952, 1156953, 1156955, 1156956, 1156958, 1158830, 1158831, 1158832, 1158833, 1158834, 1158835, 1158864, 1158839, 1158867, 1158868, 1158871, 1158873, 1158879, 1158895, 1158896, 1158900, 1158904, 1158905, 1158836, 1158838, 1158916, 1158842, 1158843, 1158845, 1158846, 1158847, 1156948.